Hello, baygirl the injectable is called procrit. It boostes redblood cell production when 1 developes hemolytic anemia brought on by the ribavarin we take.
I started the procrit at the 26th week when I was too anemic to function well. By the 29th week it started to help and that is after doin 1 shot of it a week. I'm on week 33 and still goin after it's help.
It's most likely Procrit, or some other Epoetin-Alfa/Epogen medication. It is slow acting and may require several weeks before you see it's effects on your Hgb. Procrit's PI claims 2-6 weeks, it seems to take 3 wks for me.
I've tried to do my injections as far as possible from my interferon as it can have some of the same sx's, and I figured why take a chance of doubling them up.
I've been using it since wk 10 when I switched docs because first doc simply cut my riba in half, as it's PI recommends, because she was not aware that most knowledgable HCV docs use Procrit. I'm currently at 100,000 U of it a week and over the past 6 wks have been splitting the dosage from all in a single night to smallers doses on several nights (currently 30,000 Sun, 30,000 Tue, 40,000 Thur and Pegasys on Friday) because it seems like they're concerned about taking the dosage higher. I think they also figure my PCR to be drawn Friday will show tx is not working and some else will have to be considered.
Ha brother, how are we today?? Feelin any different yet since gettin off the hard stuff?
Been alot more active here lately meself since the procrit is helpin. Sawed grass yesterday, got the out building roof tore off , reframed and nailed corrigated tin down to seal her up.
Ha I'm subject to castin a hound out 1 of thease cool nites!
the procrit will stop the slide of hgb...and reduce anemia..this will help you feel 'some' energy......sx's from procrit are minor compared with the positive results..i began looking forward to the weekly booster!!..goodluck
i been mowing & pounding nails too !...feelin better, but alittle depressed?? tryim to wean myself from AD's & pain meds.....i wouldn't dare turn a dog loose here- deerhunters are shootin -up the woods and they got more ammo then sense...How soon to the finish line bro ???...GOODLUCK
Beamer is done! Dyce is rounding the last bend, 15 weeks ain't much compared to all you have been through! t's hard to believe that much time has passed already.
Beam, hey maybe don't rush it to cut out the AD's and ALL pain meds. Might still need them a bit coming off this stuff. How are you feeling? Hope you are feeling just grand and the blue birds are singing and the sun is shining! Unless you live in Buffalo LOL then you are shovelling snow!
Seems tx takes it's own sweet time disipating so don't push yourself too hard. I know quiting Ad's can be a touchy business.
Aches n pains too. I'm so happy for you that you are DONE!
I can't believe you guys managed to cut grass and other outdoorsy activities working in the yard and raising dawgs on tx. I can barely manage to pick up the newspaper!
Hope you guys still weigh in here, it wouldn't be the same around here without you.
bayarea - about 40% of those treating develope anemia. The procirt or epogen does a world of good. I was on it for about 44 weeks of my 56 week treatment with no bad side effects. None of us want to take mroe shots, but - hey - quality of life is worth it. Take Dyce for example --- Until he got the procrit he felt awful -- couldn't even post. Now listen to him -- nailinf roofs, for pete's sake.
Dyce - I just love to hear how well you are feeling now. The cool weather sure helps too, doesn't it.
Thanks for askin dude, 15 more shots to go and that adds up to quite a few more riba diba pills. 630 more I believe, far fewer than I've already have takin.
I just weaned off the larcet awhile back and it hurt for a few days than passed but I got to keep the ad up til I finish, so I now how ya feel!!
The thing I'm really withdrawin from is the cool fall nites with the hounds. Just alittle longer and it's full speed again.
Stay busy my friend, thats been the best medicine for the dyce here in riba wonderland .
For me, after awhile of skirting severe anemia, I don't even recognize I'm feeling lousy. It seems like it's normal!
That's it "Epogen" you guys named it. Wow, you guys are the best, I new I'd found my answer here. I'm going on shot number 7 tonight. I take my shot every Sunday night at 10:30 pm. I haven't started the epogen yet, its getting approved from insurance you know how that is. Thank you, for your recom about not taking it too close together with the pegasys. I haven't been here lately, please forgive me...been so depressed and feeling all alone. I cry all the time...can't seem to stop. Being on this medication is like being in a lonely world. To hear me talk like this you would think I
Hang in there girl. The heightened emotions come with the territory. Sometimes I would show up to work with wet eyes after hearing some heartfelt story on the morning radio coming to work. I would tear up during TV shows, and I mean to tell you -- that is not me!
Some of it may be depression but some of it is just the drugs. If the Epogen has been ordered, help is on the way. Let me warn you, it burns a little going in. I used to warm mine to room temp and inject slowly. But the benefit is worth it, bayarea.
I don't think it really matters if you take Epogen close to your interferon shot (timewise). If you are prescribed Neupogen (for the drop in white blood cells and absolute neutrophils, it does matter).
I've also heard that it's a good idea not to inject it too close to where you inject the Peg-IFN too.
Yes, I hear you. I do the same always tearing up at movies and that's not me either. I still waiting on the meds. The pharmacy said the claim was denied. I checked with my ins and they said the doc did not send more info as was required. I telling you this doc is really starting to turn me off. But I will hang in there a little longer with him. Hey thank you both for the must need information. Love BAW